• Has anyone been on tamoxifen while on antidepressants?

    Asked by debi11 on Sunday, February 5, 2012

    Has anyone been on tamoxifen while on antidepressants?

    My sister just finished radiation and started tamoxifen, she is on Zoloft and had some bad reactions to it.

    7 Answers from the Community

    7 answers
    • janigirl's Avatar
      janigirl

      I am on lexapro along with tamoxifen and have had no problems. Stopping tamoxifen is probably not a great idea, it might make more sense to switch antidepressants. Good luck to your sister

      over 5 years ago
    • 4theFauna's Avatar
      4theFauna

      I'm haven't... but I will be soon. It hadn't occurred to me to post a question, so I'll follow yours and see what answers you get. I wish strength for your sister... I know depression can be a beast at times.

      over 5 years ago
    • Janice's Avatar
      Janice

      I never took tamoxifen, but used to be on Zoloft. Personally, I didn't like it and am now on Lexapro.

      over 5 years ago
    • saltermd's Avatar
      saltermd

      Hi Debi11. I saw your post and wanted to suggest that your sister discuss her choice of antidepressant carefully with her oncologist. There are several antidepressant medications that can interfere with the action of tamoxifen (Paxil & Prozac are the worst offenders). If her family physician is the one managing her depression, she may want to clear any drug changes with her oncologist first. Depression is not uncommon for women facing breast cancer, and antidepressant drugs can be used safely if the right medications are selected and dosed properly.

      over 5 years ago
    • KimG's Avatar
      KimG

      yes, isn't everyone I am also 52 diagnosed when I was 49. I am a female in Lake Villa, IL

      almost 5 years ago
    • KimG's Avatar
      KimG

      I forgot to say what antidepressant I am on that I find works the best-venlafaxine (effexor 75mg
      xr)
      this med was specifically chosen because many others would have interactions
      KimG

      almost 5 years ago
    • 4theFauna's Avatar
      4theFauna

      As Kim G indicated, I also ended up being put on venlafaxine (aka effexor) because it not only is an antidepressant, it helps relieve the side effects of Tomaxafin (menopausal symptoms). My primary care doctor and radiologist were both surprised to hear about the double benefit. I guess the research supporting the idea that it reduced menopausal symptoms is relatively new. I was glad my oncologist was aware of that. I strongly agree with Saltermd that details should be worked out with the appropriate doctor. I mention this because you might want to bring the idea to your doctor(s). I've found venlafaxine works very well for me. The depression is under control and I have experienced essentially no menopausal symptoms. I get a little warm now and again, but I wouldn't call it a hot flash based on how my mother experienced hers.

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.